Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 20, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 30, 2025, 12:19 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2025, 12:19 PM CDT (17:19 UTC)
- Expired
- Apr 30, 2025, 3:13 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 30 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
544
WGCA52 TJSJ 301719
FFWSJU
PRC043-302030-
/O.NEW.TJSJ.FF.W.0020.250430T1719Z-250430T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
119 PM AST Wed Apr 30 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Coamo...
* Until 430 PM AST.
* At 119 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1816 6641 1817 6637 1817 6635 1817 6632
1815 6631 1813 6632 1809 6626 1808 6626
1807 6628 1805 6631 1803 6631 1802 6633
1804 6636 1803 6637 1804 6643 1809 6643
1810 6642 1812 6643 1814 6642 1818 6644
FLASH FLOOD...RADAR INDICATED
$$
ERG1 follow-up statement
719
WGCA72 TJSJ 302013
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
413 PM AST Wed Apr 30 2025
PRC043-302023-
/O.CAN.TJSJ.FF.W.0020.000000T0000Z-250430T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coamo PR-
413 PM AST Wed Apr 30 2025
...FLASH FLOOD WARNING FOR COAMO COUNTY HAS BEEN REPLACED WITH A
FLOOD ADVISORY...
Light to moderate showers continue in the area, but the threat of
flash flooding has decreased. If additional rainfall develops,
another flash flood warning could be issued.
&&
LAT...LON 1816 6641 1817 6637 1817 6635 1817 6632
1815 6631 1813 6632 1809 6626 1808 6626
1807 6628 1805 6631 1803 6631 1802 6633
1804 6636 1803 6637 1804 6643 1809 6643
1810 6642 1812 6643 1814 6642 1818 6644
$$
ERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 4:01 AM CDT, 8 hours 18 minutes earlier.
Area forecast discussion, Apr 30, 4:01 AM CDT, 8 hours 18 minutes before
Area Forecast Discussion National Weather Service San Juan PR 501 AM AST Wed Apr 30 2025 .SYNOPSIS... The wet and unstable weather pattern will continue through at least Thursday evening due to a series of troughs and abundant moisture. Soil saturation and soaring rivers will promote an elevated to significant flooding threat, including minor flooding, flash flooding, river flooding, and landslides in steep terrain. Although an improvement of weather conditions is anticipated by this weekend, abundant moisture will trigger showers and thunderstorms in the afternoon. && .SHORT TERM...Today through Friday... Showers will continue to increase this morning across the U.S. Virgin Islands and eastern Puerto Rico through the rest of the morning hours. Ponding of water on roads and in poor drainage areas is expected with this shower activity. Some showers could grow into thunderstorms before noon across the mountain ranges of PR and last through the evening hours. Due to already saturated soils and above normal streamflows from previous days heavy rainfall, quick river rises, mudslides, and flash flooding is likely with these thunderstorms. The wet weather pattern will continue through the rest of the short- term period as abundant moisture content(PWAT above 2.00 inches) lingers over the region. Later today, a cut off low is expected to develop just northeast of the Leeward Islands from a mid-to upper level trough over the central Atlantic. Global guidance suggest that another but weak low reflected at the mid-levels will develop near Cuba and Hispaniola on Thursday. These features will further enhance instability across the northeastern Caribbean with colder than normal 500 mb temperatures around -9C, and as they slowly drift eastward a 75-80 kt jet segment will meander over the islands through Friday. Therefore, thunderstorms over the next few days could produce frequent lightning, small hail, and strong gusty winds as well as further supporting long lasting rainfall activity over the islands. Residents and visitors are urge to monitor the weather conditions and remain vigilant to take necessary action to protect life and property from the expected flooding impacts. For more information please refer to the latest updates from the Hydrologic Outlook(ESFSJU). https://forecast.weather.gov/wwamap/wwatxtget.php?cwa=SJU&wwa =hydrologic%20outlook && .LONG TERM...Saturday through Wednesday... The long-term forecast suffered some changes. Winds on Saturday will remain from the northeast, and will shift from the southeast due to a surface high pressure building in the Western Atlantic and the induced low in the Central Atlantic moving southward. The latest model ensemble members are shifting to a wetter scenario this weekend, with PWAT values above climatological normal (1.8 - 2.0 inches). The 500 mb temperatures should remain colder (-7 to -8 Celsius), and the latest model guidance keeps suggesting that the upper dynamics will remain stronger with winds in the 250 mb layer around 70 knots, providing ventilation aloft. Additionally, the Galvez-Davison Index (GDI) also displays the potential of isolated thunderstorms mainly in the afternoons. Although model guidance keeps suggesting drier air filtering in the upper levels due to ridging, above-normal low to mid-level moisture content in the region will trigger shower and thunderstorm activity in the afternoons along interior Puerto Rico, moving into northern/western Puerto Rico in the early evenings. Due to the heavy rainfall, saturated soils, and soaring rivers, the risk of flooding will remain limited, with mostly ponding of water in roadways, urban, and poorly drained areas, along urban and small stream flooding. Another mid to upper-level trough should move north of the Caribbean, and induce a surface low. The interaction of this low and a surface high pressure in the Central Atlantic could promote southerly winds throughout the period. With this pattern, winds may pool well above-normal moisture content into the region by late Tuesday, with PWAT values around 2.0 - 2.2 inches for the rest of the forecast period. The best moisture content might stay in the east side of the CWA, impacting eastern sections of Puerto Rico, Vieques, Culebra, and the U.S. Virgin Islands. However, deeper afternoon convection should develop over interior Puerto Rico, elevating once again the flooding potential. With the southerly component in the winds and abundant moisture, is likely to observe near above-normal temperatures during this period. However, the heat risk will remain low for the rest of the forecast period. && .AVIATION... (06Z TAFs) Mainly VFR early in the fcst period. However, SHRA increasing from the Atlantic and eastern waters of the islands will move at times across the USVI/Eastern PR terminals thru the morning hours. This can lead to brief MVFR cigs. SHRA/TSRA will develop btw 30/15z-23z over the mountains and drift mainly southward under 8-14 kt ENE winds. Therefore, expect mtn tops obscd across PR and tempo MVFR to IFR conds mainly at TJPS. Elsewhere, -RA/VCTS expected thru the evening hours. && .MARINE... A surface high pressure building in the Western Atlantic and a deep layered trough will promote light to moderate east- northeast to northeast winds for the next few days. Showers and thunderstorms are expected to develop across the local waters, producing locally higher winds and seas. Small craft should exercise caution and stay weather alert. && .BEACH FORECAST... No significant swell events is anticipated for the next few days. However, the moderate risk of rip currents will continue for the beaches in northern Puerto Rico, and possibly for Culebra and the northern USVI by tomorrow into the weekend. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM/AVIATION...DS LONG TERM/MARINE...MNG
Hazardous weather outlook, Apr 30, 4:12 AM CDT, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 512 AM AST Wed Apr 30 2025 AMZ711>745-PRZ001>013-010915- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 512 AM AST Wed Apr 30 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated to scattered thunderstorms, particularly across central Puerto Rico. Be prepared to stop all outdoor activities and seek shelter if storms develop. .Excessive Rainfall...Life-threatening flash flooding, which may enter structures and cut off neighborhoods, especially in flood- prone areas across mountainous areas. Elsewhere, prepare for ponding of water on roads and in poorly drained areas, and flooding in urban areas, roads, small streams, and washes. Stay alert for rising water. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across the north-facing beaches. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An unstable and wet weather pattern will result in shower and thunderstorm development each afternoon through the end of the week, increasing the risk of flash flooding and the potential for frequent lightning and gusty winds with the expected thunderstorms, particularly on Thursday. A moderate rip current risk will prevail across the north facing beaches of the islands through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-010915- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 512 AM AST Wed Apr 30 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms expected at times. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Ponding of water in roads and poorly drained areas expected. There is a low chance of localized urban flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Shower and thunderstorm development is expected to continue through the end of the week, increasing the risk of urban flooding and the potential for lightning activity and gusty winds, particularly on Thursday. A moderate rip current risk is expected on Thursday and Friday across the northern islands. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Special weather statement, Apr 30, 12:13 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service San Juan PR
113 PM AST Wed Apr 30 2025
PRZ006-007-301815-
Central Interior PR-Ponce and Vicinity PR-
113 PM AST Wed Apr 30 2025
...A STRONG THUNDERSTORM WILL IMPACT VILLALBA...COAMO...SANTA
ISABELA...JUANA DIAZ...SANTA ISABEL AND WESTERN AIBONITO
MUNICIPALITIES THROUGH 215 PM AST...
At 111 PM AST, Doppler radar was tracking a strong thunderstorm over
Coamo. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coamo, Villalba, Pastos, Mariano Colon, Las Ollas, Los Llanos, El
Ojo, Santa Isabel, Parcelas Penuelas, Jauca, Aibonito, and Palmarejo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1817 6652 1818 6629 1808 6624 1804 6631
1803 6631 1799 6634 1798 6634 1795 6641
TIME...MOT...LOC 1711Z 347DEG 3KT 1808 6637
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CAMThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:07 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Apr 29, 8:29 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 29, 9:01 PM CDT | Areal Flood Advisory | JSJ | 112 min | |
| Apr 29, 9:04 PM CDT | Flash Flood Warning | JSJ | 116 min | |
| Apr 29, 9:30 PM CDT | Flash Flood Warning | JSJ | 90 min | |
| Apr 30, 7:28 AM CDT | Flood Watch | JSJ | 4 days | |
| Apr 30, 10:26 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 30, 10:57 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 30, 11:15 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Apr 30, 11:16 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 30, 11:45 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 30, 12:13 PM CDT | Special Weather Statement | JSJ | 62 min | |
| Apr 30, 12:27 PM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Apr 30, 12:30 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 30, 12:33 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Apr 30, 12:43 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 30, 12:48 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 30, 1:05 PM CDT | Special Weather Statement | JSJ | 55 min | |
| Apr 30, 1:23 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Apr 30, 1:33 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 30, 2:22 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 30, 2:35 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Apr 30, 2:39 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Apr 30, 2:51 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Apr 30, 2:56 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Apr 30, 3:13 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Apr 30, 3:41 PM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Apr 30, 3:53 PM CDT | Areal Flood Advisory | JSJ | 77 min | |
| Apr 30, 3:56 PM CDT | Special Weather Statement | JSJ | 34 min | |
| Apr 30, 4:13 PM CDT | Areal Flood Advisory | JSJ | 14 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.